MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27530UX
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354); Deformation Due to Compressive Stress (2889); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure, an attempt was made to use two onyx frontier coronary drug eluting stents to treat a moderately calcified lesion with 80% stenosis located in the proximal circumflex artery.Both devices were inspected prior to use with no issues noted.Negative prep was performed on the devices with no issues noted.The lesion was predilated.The devices did not pass through a previously deployed stent.Excessive force was not used during delivery.It was reported that the onyx frontier (lot 0012293868) failed to cross the lesion and the stent deformed in vivo during positioning/advancement.After the stent failed to cross the lesion strut deformation was noted once the device was removed from the body.Following the failure to cross of the first onyx frontier stent, the lesion was predilated for a second time.It was reported that a burst or a leak occurred on the onyx frontier (lot 0012316253) during negative prep and prior to insertion into the patient.It was stated that the stent was inserted into the patient and failed to cross the lesion, the device was then removed from body and blood return was noted at time of removal.Inflation of the device was not attempted in the patient.The procedure was completed using another onyx frontier 2.5x30mm stent.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: it was stated that the stent was inserted into the patient and failed to cross the lesion, the device was then removed from body and blood return on the tube was noted at time of removal.Upon visual examination, there was no evidence of a burst or a pin hold on the balloon of the device.The procedure was successfully completed using another onyx frontier 2.5x30mm stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned with stent still present on the balloon.Kinks were evident to the hypotube.Blood was visible inside the balloon.No deformation or evidence of expansion was evident to the stent.The balloon passed negative prep.On pressurization of the device liquid was observed exiting the distal tip, suggesting a leak on the inner member.The balloon could not be inflated.No other deformation evident to the remainder of the device.Additional information: it was later detailed that the lot number 0012316253 was the lot number that failed to cross the lesion and the stent deformed in vivo during positioning/advancement and the lot number 0012293868 was the lot number where the burst or a leak occurred during negative prep and prior to insertion into the patient.The patient is alive with no injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20586398
Report Number9612164-2024-05029
Device Sequence Number8788091
Product Code NIQ
UDI-Device Identifier00763000511425
UDI-Public00763000511425
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27530UX
Device Catalogue NumberONYXNG27530UX
Device Lot Number0012293868
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/20/2024
12/11/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/27/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight67 KG